Mississippi, 2006

Damaging Winds in Mississippi, November 6, 2006

November 6, 2006 · NWS LIX · 3 events in 3 counties and zones

A line of strong to severe thunderstorms moved across south Mississippi as a strong upper level disturbance moved across the lower Mississippi Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A line of strong to severe thunderstorms moved across south Mississippi as a strong upper level disturbance moved across the lower Mississippi Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 6, 1:09 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 6, 1:09 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST MON NOV 6 2006

.UPDATE...
MAIN CONCERNS ARE SEVERE WEATHER POTENTIAL AND HEAVY RAIN/FLOOD
POTENTIAL THIS AFTERNOON AND EVENING. ADJUSTED HIGHS TODAY UP
QUITE A BIT ABOVE EARLIER GUIDANCE AND FORECAST VALUES. THIS HAS
RESULTED IN MODERATE INSTABILITY WITH MSAS LI/S RUNNING -4 TO -6
OVER A LARGE PART OF SOUTHEAST LA TO THE SOUTHEAST OF THE OUTFLOW
BOUNDARY WHICH IS APPROACHING A MCB-BTR LINE. KLIX VAD WIND
PROFILE SHOWS DECENT DIRECTIONAL SHEAR BUT LITTLE SPEED SHEAR IN
THE 0-1 KM LAYER. WILL HAVE TO WATCH THUNDERSTORMS SOUTH OF I-10
IN SOUTHEAST LA FOR ANY ROTATION SINCE THEY BECOME MORE SURFACE
BASED.

SURFACE OUTFLOW CONTINUES TO PUSH HEAVIEST RAIN SOUTHEAST AROUND
15 KNOTS...SO EXCESSIVE RAINFALL POTENTIAL HAS REMAINED LOW THUS
FAR. WIDER SWATH OF HIGH REFLECTIVITY NEAR BATON ROUGE WILL LIKELY
CAUSE SIGNIFICANT PONDING AND POSSIBLY SOME STREET FLOODING.
RAINFALL AMOUNTS SHOULD REMAIN INSUFFICIENT FOR FLASH FLOODING OR
RIVER FLOODING UNLESS THE OUTFLOW BOUNDARY PUTS ON THE BRAKES.
WILL CONTINUE TO MONITOR.

&&

.AVIATION...
MVFR CEILINGS...REDUCED VISIBILITIES...AND WIND GUSTS AVERAGING
AROUND 30 KT IN SHOWERS AND THUNDERSTORMS WILL BE THE MAIN PROBLEM
FOR AVIATORS THIS AFTERNOON AND EVENING. MUCH BETTER VFR WEATHER
WILL RETURN ON TUESDAY.

&&

.HYDROLOGY...
ANTICIPATED QPF AMOUNTS WILL KEEP AREA RIVERS BELOW FLOOD STAGE
THE NEXT SEVERAL DAYS.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Nov 6, 11:45 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CST MON NOV 6 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-070200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS AND HEAVY RAIN...AN AREA OF LOW PRESSURE WILL MOVE
THROUGH THE AREA LATE TODAY AND TONIGHT. AMPLE WARMTH AND MOISTURE
AHEAD OF THIS SYSTEM WILL CONTRIBUTE TO THE DEVELOPMENT OF WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW TODAY...BUT A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS
WILL BE STRONG...POSSIBLY DAMAGING WIND GUSTS AND FREQUENT LIGHTNING.
IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE WHICH COULD LEAD TO FLOODING OF STREETS AND LOW LYING
AREAS.

.MARINE...STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE IN THE
COASTAL WATERS WHERE SMALL CRAFT ADVISORIES ARE POSTED THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING...MAINLY
OVER COASTAL SECTIONS OF SOUTHEAST LOUSIANA AND MISSISSIPPI. THE
THUNDERSTORM THREAT WILL GREATLY DECREASE BY TUESDAY
AFTERNOON...AS THE LOW PRESSURE SLIDES TO THE EAST OF THE REGION.

ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON
SATURDAY...AS A WEAK COLD FRONT SLIDES THROUGH THE REGION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

22

In the hours before

Local storm report, Nov 6, 3:31 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
331 PM CST MON NOV 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&
Local storm report, Nov 6, 3:32 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
332 PM CST MON NOV 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TORNADO          BUSH                    30.61N 89.90W
11/06/2006                   ST. TAMMANY        LA   LAW ENFORCEMENT

            SHERIFFS OFFICE RELAYED THAT A RESIDENT FROM BUSH CALLED
            AND STATED THAT FLYING DEBRIS WAS OBSERVED ALONG WITH A
            FEW TREES SNAPPING.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
November 6, 3:35 PM CST
Where
Pearl River County, 5 mi SE of Poplarville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.780, -89.590

Trees were blown down across north bound lanes of Interstate 59 near mile markers 25 and 34.

Thunderstorm Wind, Hancock

When
November 6, 3:52 PM CST
Where
Hancock County, Kiln
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.420, -89.430

Thunderstorm winds knocked down numerous trees at various locations around Hancock County.

Thunderstorm Wind, Jackson

When
November 6, 5:30 PM CST
Where
Jackson County, Wade to Ocean Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.650, -88.570

A shed and fence were destroyed around Wade and trees were knocked down in the southwest part of Jackson County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4872, 4871, 4870.